Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Gastric problem after dinner. No medication till now. How to overcome this problem?

Hi i m a 20 year old female slightly above the normal weight BMI with a height of 161cm. My issue is that every night i always struggle with lots of gas in my stomach after dinner. It leaves me uncomfortable and having to burp a lot. I really need relief so i try and use soda water with lime and a bit of bitters. Do you know what it could be?
Asked On : Sun, 14 Apr 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Your problem could be due to two reasons.
1. excessive gas production or
2. improper digestion.

Cruciferous vegetables, dairy products, fatty food fried food can all result in excessive gas production. You can get the whole list of it in web sites and modify your diet accordingly. Generally the polysacharides (complex sugars) in food are converted in to monosacharides (simple sugars) by aldose reductase, an enzyme in intestine. Improper action of this enzyme results in excessive polysacharides and leads to too much gas production.

Salivary, pancreatic and biliary enzymes are needed for proper digestion of food. Deficient enzyme level can result in indigestion leading to accumulation of gas.

Cut down fried food, dairy products, fatty food, Do not take heavy food in night. If that is not helpful then the other two options are
1. Commercilly available enzymes like 'Lupizyme' will help in proper digestion.
2. An anti flatulent drug 'Simethicone' (anti foaming agent) can be used to relieve flatulence.

I hope this is useful.
Answered: Sun, 14 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor